Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

My derm put me on minocycline 200mgs per day last summer because I had breakouts on my back (mild). I got a few pimples a month on my face, but nothing bad. I filled my prescription early in Decemeber because of more breakouts on both my face and back, but after taking it for about 2-3 weeks I became clear. Here is the thing... the prescription calls for 100mgs twice a day, but I am taking just 100 per day and it has been working like a charm. Is this ok?....If I remember correctly my derm said it was ok to take just one a day...can I build a resistance to the drug if I am taking it like this?...also do they base the dosage on your body weight? or how bad the acne is?

Thanks.

Share this post


Link to post
Share on other sites

minocycline is a very weak drug, your acne will flare up again in a year, thats if you stop your first session of the drug. if you decide to take the drug again, don't bother - your skin will build a resistance to it... as it has already.

Share this post


Link to post
Share on other sites

100mg a day I was put on, 6 months I stopped out of my own choice not to have all these drugs in my body, continued using bp and stayed clear for a month so far.

Share this post


Link to post
Share on other sites
minocycline is a very weak drug, your acne will flare up again in a year, thats if you stop your first session of the drug.  if you decide to take the drug again, don't bother - your skin will build a resistance to it... as it has already.

Share this post


Link to post
Share on other sites

@fred

im glad the drug became beneficial to you. i on the hand suffered 2 major side effects:

1. second session on mino, caused my acne to be more sever. it surely wasn't working with me - it was working against me.

2. my skin became extremely dark. i once had a nice natural golden tan, not anymore.

Share this post


Link to post
Share on other sites
@fred1. second session on mino, caused my acne to be more sever. it surely wasn't working with me - it was working against me.

2. my skin became extremely dark. i once had a nice natural golden tan, not anymore.

Share this post


Link to post
Share on other sites

I was on minocycline for a long time and as a result developed blueish-grey hyperpigmentation spots on my face which will take at least a year to fade. Minocycline actually is one of the strongest tetracyclines used to treat acne and it seems like a miracle drug in clearing acne. I would never take this drug again long term. It can have some nasty side effects. If you have good results with taking 100 mg then stick with this as long as you find a topical regime to replace it with. Mino kills bacteria that regular tetracycline can't. I urge anyone on this to use this on a short term basis while topical medications or over the counter products kick in.

Share this post


Link to post
Share on other sites

I've been on mino for around 14 months or 15, I can't remember. I was on 200mg a day for a while now have been on 100 for about the past 4 months. It doesn't really do much anymore, but it never did that much anyway. I took the pills religiously. I still had pimples and stuff, but overall have been fairly happy with the outcome.

Maggie: I also have about 2 of those bluish-grey spots and thought they were just red mark kinda things. They've been there for a while, nice to know that they're from the Mino. That kinda sux, but oh well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×